I am 22 and December 2011 decided to quit amphetamines, which I had been on for 11 years. It was a horrible withdraw and I still feel like I am withdrawing to some extent.
Have I permanently messed up my energy, and dopamine levels in my body? Will it be that much harder to lose the 35lbs that I gained from stopping adderal?
The purpose of this post is to put my old addiction out there for others to see that it is possible to get off this "legal speed", so I can help myself by helping others first. And also I can get some answers from people who are possibly in the same situation as me but further along in their recovery.
Congrats on your decision and your progress to date!
I'm going to remind you of something obvious that you already know.
1. Addiction is a lifelong struggle.
2. Even though you have quit the amphetamines, the underlying problem they were intended to treat still exists.
3. It will take time for your body to adjust, but it WILL adjust.
No, I don't think you have permanent damage. Yes, it will be harder to lose that extra weight.
I hope you are doing this with the help of your Dr.
I have long said that the body produces energy in the amounts required of it. If you sit in a chair all day for a few days, you'll begin to feel tired all the time.
If you are up and active, your body will provide you more energy to accomplish the physical tasks being required of it. Of course, this takes a little time for the body to make the adjustments, but it will.
Being active will also help you burn more calories and this will help with your wt gain issue.
When I say up and active, I don't mean you have to go to the gym and work out all day or even every day. Just being up walking for 20 or 30 minutes each day will help. It should be a brisk walk.
Thanks.. and to answer your questions I lost hope in my doctors when they told me that I needed it but I had told them it was making me crazy, also I think it was more of a chemical dependence than a psychological addicton.
sounds like you might have been experiencing side effects of the meds. If you have lost faith in your Dr's, you should look into getting different ones.
Ones who hopefully will listen to you a little better and address your concerns as well as treating your disorder. That's the way they are supposed to do.
When you raise a concern about your meds. they should address those concerns, including offering possible alternate meds which hopefully would decrease the side effects. In some cases, there isn't really an alternative med to use,but they can give you other meds to help make the side effects at least bearable.